South Carolina, 2001

Damaging Winds in South Carolina, June 21 to 22, 2001

June 21 to 22, 2001 · NWS CAE · 6 events in 5 counties and zones

6 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 21, 8:20 AM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Jun 21, 8:20 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
920 AM EDT THU JUN 21 2001

WK S/W MOVG GENERLY S OF AREA TDA. SOME DVLPMNT OVR CNTRL AND S GA
ATTM. WTH DWPTS NR 70 OVR AREA AFTN HEATG AND PSBLY SOME WK UPR
SUPP MAINLY S CUD TRIG FEW TSTMS. TEMPS APR ON TRCK. WL ADD SLGT
CHC POPS S. TA

FCSTID = 14
CAE   92  71  87  69 /  10  30  50  50
AGS   92  68  87  67 /  10  40  50  50
SSC   92  71  87  69 /  10  30  50  50
OGB   92  71  87  69 /  20  30  50  50

.CAE...
GA...NONE.
SC...NONE.

In the hours before

Special weather statement, Jun 21, 10:50 AM EST, 2 hours 55 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036-
037-038-041-GAZ040-063-064-065-077-212245-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1150 AM EDT THU JUN 21 2001

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES
IN SOUTH CAROLINA:

AIKEN         BAMBERG       BARNWELL      CALHOUN       CHESTERFIELD
CLARENDON     EDGEFIELD     FAIRFIELD     KERSHAW       LANCASTER
LEE           LEXINGTON     MCCORMICK     NEWBERRY      ORANGEBURG
RICHLAND      SALUDA        SUMTER

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES
IN GEORGIA:

BURKE         COLUMBIA      LINCOLN       MCDUFFIE      RICHMOND

...WIDELY SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON...

A WEAK UPPER LEVEL WEATHER DISTURBANCE WILL MOVE ACROSS THE SOUTHERN AND
EASTERN PORTION OF THE AREA THIS AFTERNOON AND EVENING. THIS COMBINED
WITH DAYTIME TEMPERATURES CLIMBING INTO THE LOWER 90S ALONG WITH A MOIST
AIRMASS WILL TRIGGER AFTERNOON SHOWERS AND THUNDERSTORMS. THESE STORMS
WILL MOVE SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL. THE STORMS ARE NOT
EXPECTED TO BE SEVERE...BUT COULD PRODUCE WIND GUSTS TO 40 MPH AND SMALL
HAIL.

CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT.
THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD
NOT BE REQUIRED.

PLEASE SEE THE SHORT TERM FORECAST FROM NATIONAL WEATHER SERVICE
IN COLUMBIA FOR THE LATEST SHORT TERM FORECAST INFORMATION.
THE NWWS ID IS CAENOWCAE AND THE WMO HEADER IS FPUS72 KCAE.

VAUGHAN

The radar

The Columbia radar (KCAE), 20 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Calhoun

When
June 21, 1:45 PM EST
Where
Calhoun County, 15 mi NW of St Matthews
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
33.817, -80.967

Sheriff reported trees down in the Sandy Run area.

Thunderstorm Wind, Aiken

When
June 22, 4:20 PM EST to 4:30 PM EST
Where
Aiken County, North Augusta
Measured
50 kt (58 mph)
Reported by
BROADCAST MEDIA
Coordinates
33.500, -81.967

WAGT TV and SC Hwy Patrol reported trees down in the N. Augusta area.

Thunderstorm Wind, Newberry

When
June 22, 4:33 PM EST
Where
Newberry County, Silverstreet
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
34.217, -81.717

Sheriff reported some trees down in the Silverstreet and Newberry areas.

Thunderstorm Wind, Fairfield

When
June 22, 5:00 PM EST
Where
Fairfield County, Ridgeway
Measured
50 kt (58 mph)
Reported by
UTILITY COMPANY
Coordinates
34.300, -80.950

Electric co. reported trees down on powerlines on Longtown Rd.

Thunderstorm Wind, Richland

When
June 22, 5:00 PM EST
Where
Richland County, 15 mi N of Columbia
Measured
50 kt (58 mph)
Reported by
UTILITY COMPANY
Coordinates
34.220, -81.017

Electric co. reported trees down on hwy 321.

Thunderstorm Wind, Richland

When
June 22, 5:30 PM EST
Where
Richland County, 5 mi S of Columbia
Measured
50 kt (58 mph)
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.930, -81.017

Fire dept reported trees down on Trotter rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2001Every state in 2001This day in weather historyWarnings in South Carolina, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5248839, 5248843, 5248844, 5248840, 5248841, 5248842.